Posted by: MS | 2008/08/11

Low Blood Sugar

I am 43 years old and I have developed a low blood sugar problem (non-diabetic) which started with my first pregnancy. From time to time my doctor prescribes Effortil when I cannot seem to lift the problem no matter what I try. The medication seemed to help in the past, but these days I have more occurrences of dizzy spells, nausea, headaches, sweating, feeling very cold, can’ t concentrate and I just want to sleep. At work it becomes a nightmare just to stay above board. What else can I do, this is affecting my whole life.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear MS
Effortil is usually prescribed for low blood pressure not low blood sugar. If you feel like this again, ask a pharmacy to check your blood sugar and your blood pressure. If the pressure is low - Effortil is the remedy. If the sugar is low you should try and eat a diabetic type diet, and add something like slow Fructose or Manna as supplement. Has your doctor ever tested your fasting insulin and sugar levels? If not, I think you should have this tested too.
I think there may be more than just a low blood sugar problem causing these symptoms and I really think your doctor needs to give you a full examination, check your heart, check for middle ear problems etc too.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.